Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 95, NWS Cleveland, OH

June 5, 2025Stark County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2025, 4:32 PM EDT for Stark County, Ohio. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2025, 4:32 PM EDT (20:32 UTC)
Expired
Jun 5, 2025, 5:03 PM EDT
In force
31 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stark County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:38 PM EDTTSTM WND DMG1 Wsw East Sparta, OHOne tree down on Ridge Avenue.
Jun 5, 4:40 PM EDTTSTM WND DMG5 N East Sparta, OHOne tree down on Ridge Avenue.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS51 KCLE 052032
SVRCLE
OHC151-052115-
/O.NEW.KCLE.SV.W.0095.250605T2032Z-250605T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
432 PM EDT Thu Jun 5 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Stark County in northeastern Ohio...

* Until 515 PM EDT.

* At 432 PM EDT, a severe thunderstorm was located near Navarre, or
  near Canton, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Canton, Massillon, Louisville, Minerva, Navarre, Waynesburg, East
  Sparta, East Canton, Robertsville, and Perry Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4066 8144 4066 8152 4078 8153 4089 8109
      4073 8109 4072 8123 4065 8124
TIME...MOT...LOC 2032Z 253DEG 20KT 4074 8143 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

77
2 follow-up statements
145 
WWUS51 KCLE 052046
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
446 PM EDT Thu Jun 5 2025

OHC151-052115-
/O.CON.KCLE.SV.W.0095.000000T0000Z-250605T2115Z/
Stark OH-
446 PM EDT Thu Jun 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN STARK COUNTY...

At 446 PM EDT, a severe thunderstorm was located near East Sparta, or
near Canton, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Canton, Minerva, Waynesburg, East Sparta, East Canton, and
Robertsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4066 8141 4078 8142 4083 8109 4073 8109
      4072 8123 4065 8124
TIME...MOT...LOC 2046Z 270DEG 20KT 4072 8132 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

77
878 
WWUS51 KCLE 052103
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
503 PM EDT Thu Jun 5 2025

OHC151-052112-
/O.CAN.KCLE.SV.W.0095.000000T0000Z-250605T2115Z/
Stark OH-
503 PM EDT Thu Jun 5 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.

LAT...LON 4066 8141 4078 8142 4083 8109 4073 8109
      4072 8123 4065 8124
TIME...MOT...LOC 2101Z 253DEG 20KT 4075 8120 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:27 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 5, 4:27 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
427 PM EDT Thu Jun 5 2025

.SYNOPSIS...
A cold front will become stationary across central Ohio tonight
and Friday before pushing south Friday night and Saturday as
high pressure builds down across the Great Lakes. A warm front
will lift across the region Sunday and Sunday night as low
pressure moves into the Great Lakes. This low will pull a cold
front across the region Monday night into Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Mid afternoon surface analysis places the cold front from
roughly the southern shore of Lake Erie down the I-71 corridor,
with a low-level wind shift clearly noted in regional METARS.
The old band of showers is still slowly sagging east and
southeastward along the front, but renewed convective
development has been taking place over the past 90 minutes from
about Meadville to Marion. This is where sunshine earlier today
allowed temperatures to warm into the low 80s, which when
combined with fairly deep low-level moisture allowed for MLCAPE
values of 500-1000 J/Kg in a narrow ribbon. This is weak
buoyancy for June, largely due to poor mid-level lapse rates,
but this differential heating boundary ahead of the main front
combined with just enough instability and what appears to be a
weak mid-level shortwave has allowed for convection. The
limited instability will keep any severe threat localized late
this afternoon, but a pocket of 30-35 knot effective bulk shear
and steeper low-level lapse rates in this area could lead to
isolated wind damage as well as some hail in the briefly taller
cores. Overall, there will be a lack of convective organization.
The bigger hazard through this evening will be locally heavy
rainfall. Low-level moisture pooling as the cold front becomes
quasi-stationary over the region will result in PWATS of 1.50 to
1.75 inches (90th percentile per NAEFS climatology for June
5-6), and this combined with a skinny CAPE profile, deep warm
cloud layer, and the stalling front becoming parallel to the
deep layer WSW flow will lead to repeated convective development
with efficient rainfall. There is uncertainty on where the
exact placement of the stalled boundary will be, but it should
orient near the US 30 corridor later this evening through
tonight.

The forecast remains complicated on the placement of the front
and resultant placement of convection tonight and Friday. HREF
members suggest convection will die out with nocturnal cooling
overnight, leaving mainly scattered showers across the area, but
a weak wave of surface low pressure will slowly ride along the
front from east central Indiana this evening to western
Pennsylvania by Friday evening. This wave is driven by the left
exit of a 70-80 knot H3 jet streak rounding the base of a
slightly stronger mid/upper shortwave trough progressing through
the Upper Midwest and Great Lakes. As the low approaches, the
front may jog northward slightly late tonight and Friday, with
the aforementioned jet support focusing additional convective
development Friday afternoon. Placement of this convection is
uncertain, with certain HREF members (HRRR and ARW for example)
developing convection closer to the lake compared to others
remaining much farther south. Instability and shear profiles
will be very similar to today, so expect loosely organized
multicell clusters capable of locally damaging winds and hail,
but there is again uncertainty in whether the storms will remain
near US 30 or develop farther north depending on how far north
the front drifts. At this time, the SWODY2 Marginal Risk for
southern areas looks reasonable. Locally heavy rainfall from
repeated storms/training will again be the bigger hazard hence
the day 2 marginal ERO.

High pressure building down across the Great Lakes Friday night
will finally start to push the boundary south of the region,
with drier conditions developing from north to south. Highs will
range from the low to mid 70s Friday, with lows in the low 60s
tonight cooling into the upper 50s to low 60s Friday night.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will begin to build into the region Saturday and most
locations will remain dry for the start of the short term period,
although there is some potential for a few stray showers across far
southeastern zones. The next chance of showers will arrive Saturday
night and especially Sunday and Sunday night as the next shortwave
and a warm front cross the region. Meanwhile, at the surface, a
weakening surface low will track somewhere across the Ohio Valley
and possibly over the local area. There's still some uncertainty
with the track of the low, but currently thinking there will be
sufficient lift/moisture to warrant at least chance PoPs across the
area for Sunday. Will continue to refine rain chances as confidence
increases in subsequent updates. High temps will be in the 70s
throughout the weekend with lows in the 50s and lower 60s
expected.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
An upper trough will dig into the region early next week with a
surface cold front crossing the local area at some point on Monday.
The upper trough will linger over the region through as late as
Tuesday before exiting to the east no later than early Wednesday.
Showers and thunderstorms remain possible ahead of and along this
front with scattered showers remaining possible in lingering
troughing into Tuesday. Dry weather will return for Wednesday and
Thursday as the trough departs to the east and ridge builds in from
the west.

High temperatures will generally be in the 70s early next week with
highs beginning to warm Wednesday into Thursday. Widespread lower
80s may return by Thursday.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
The cold front is slowly crossing the region this afternoon,
with showers and thunderstorms starting to increase in coverage
with daytime heating. KTOL has been IFR with light rain and low
clouds for several hours, but VFR is holding farther east.
Expect brief drops in cigs and visibilities as the heavier
showers and thunderstorms move through this afternoon and early
evening, but the more prevailing MVFR and IFR cigs and
visibilities will hold off until this evening and overnight. The
best chance for thunder this afternoon is at KCAK and KYNG where
a ribbon of stronger heating has resulted in better instability,
otherwise, expect mainly off and on showers. Lower confidence in
thunder completely avoiding KCLE, so kept a TEMPO there based
on current radar trends. Once the lower cigs and visibilities
move in tonight, there will likely be LIFR conditions at times
and occasional fog, but the coverage of showers will
significantly decrease overnight. Gradual improvement is
expected Friday morning, but cigs will remain IFR to MVFR, and
additional showers will develop by midday, especially in
southern areas where the stalled frontal boundary remains.

Winds will gradually turn more northerly at 5-10 knots at KTOL,
KFDY, KCLE, and KERI this evening through Friday morning, but
the frontal stalling over southern areas will keep a more
southerly component at KMFD, KCAK, and KYNG.

Outlook...Periods of non-VFR expected with scattered showers
and thunderstorms through Friday night. Non-VFR may return in
scattered showers and thunderstorms Sunday through Monday.

&&

.MARINE...
Northeast winds 10 knots or less will continue through Friday
evening before becoming more northerly Friday night through much of
Saturday. Winds once again shift to the northeast as a warm front
approaches on Sunday with flow becoming more southwesterly behind
the front Sunday night. Winds may increase to about 15 knots Sunday
night through Monday, but at this time marine headlines are not
anticipated through early next week. Periodic showers and
thunderstorms are possible into Friday with additional showers/storms
possible Sunday through as late as Tuesday. Any thunderstorms could
result in higher winds/waves.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garuckas
NEAR TERM...Garuckas
SHORT TERM...15
LONG TERM...15
AVIATION...Garuckas
MARINE...15
Hazardous weather outlook, Jun 5, 4:09 PM EDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
409 PM EDT Thu Jun 5 2025

OHZ010>014-019>023-027>033-036>038-047-089-PAZ001>003-062015-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
409 PM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this evening, mainly east of
I-77. There is a marginal risk (level 1 of 5) for severe
thunderstorms, with the primary weather hazards being strong winds
and hail. Heavy rain is expected to accompany thunderstorms, with a
low chance for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms could redevelop Friday afternoon. There is
uncertainty with how far north the storms could reach, but locally
strong winds and hail are the main hazards. Locally heavy rain will
also accompany any thunderstorms, with a low chance for isolated
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006>009-017-018-062015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-
409 PM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 5, 2:49 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
249 PM EDT Thu Jun 5 2025

OHZ031-038-051915-
Holmes OH-Wayne OH-
249 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAYNE AND NORTH
CENTRAL HOLMES COUNTIES THROUGH 315 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shreve, or 10 miles northwest of Millersburg, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wooster, Shreve, Apple Creek, and Fredericksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4067 8214 4071 8213 4090 8193 4069 8171
      4061 8204
TIME...MOT...LOC 1848Z 231DEG 11KT 4068 8202

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Jun 5, 3:43 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
343 PM EDT Thu Jun 5 2025

OHZ020-021-031-032-052030-
Summit OH-Stark OH-Medina OH-Wayne OH-
343 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEDINA...
SOUTHWESTERN STARK...SOUTHERN SUMMIT AND WAYNE COUNTIES THROUGH 430
PM EDT...

At 342 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wooster, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Akron, Canton, Wooster, Cuyahoga Falls, Massillon, Barberton, Green,
Wadsworth, Tallmadge, Orrville, Rittman, Doylestown, Creston,
Brewster, Navarre, Dalton, Shreve, Mount Eaton, New Franklin, and
Norton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4067 8209 4094 8210 4113 8146 4066 8140
TIME...MOT...LOC 1942Z 235DEG 9KT 4084 8200

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

77
Special weather statement, Jun 5, 4:25 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
425 PM EDT Thu Jun 5 2025

OHZ032-052115-
Stark OH-
425 PM EDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT STARK COUNTY THROUGH 515 PM
EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Navarre, or 8 miles southwest of Canton, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Canton, Massillon, North Canton, Louisville, Minerva, Brewster,
Navarre, Waynesburg, East Sparta, East Canton, Bolivar, Meyers Lake,
Hills And Dales, Robertsville, Maximo, and Perry Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4067 8164 4083 8164 4089 8109 4073 8109
      4072 8123 4065 8124 4065 8144 4066 8144
      4065 8149
TIME...MOT...LOC 2023Z 263DEG 23KT 4070 8145

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

77

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:49 PM EDTSpecial Weather StatementCLEWayne26 min
Jun 5, 3:43 PM EDTSpecial Weather StatementCLEWayne47 min
Jun 5, 3:56 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne37 min
Jun 5, 4:25 PM EDTSpecial Weather StatementCLEStark50 min
Jun 5, 7:53 PM EDTAreal Flood AdvisoryCLEStark, Summit3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.